Advances in Pure Mathematics
Vol.3 No.7(2013), Article ID:38113,6 pages DOI:10.4236/apm.2013.37078

On Some Integral Inequalities of Hardy-Type Operators

Rauf Kamilu, Omolehin Joseph Olorunju, Sanusi Olatoye Akeem

Department of Mathematics, University of Ilorin, Ilorin, Nigeria


Copyright © 2013 Rauf Kamilu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Received April 12, 2013; revised May 15, 2013; accepted June 18, 2013

Keywords: Hardy’s Inequality; Measurable; Weight Functions & Hardy-Type Operators


In recent time, hardy integral inequalities have received attentions of many researchers. The aim of this paper is to obtain new integral inequalities of hardy-type which complement some recent results.

1. Introduction

The classical hardy integral inequality reads:

Theorem 1 Let be a non-negative p-integrable function defined on, and. Then, is integrable over the interval for each and the following inequality:


holds, where is the best possible constant (see [1]).

This inequality can be found in many standard books (see [2-7]). Inequality (1) has found much interest from a number of researchers and there are numerous new proofs, as well as, extensions, refinements and variants which is refer to as Hardy type inequalities.

In the recent paper [8], the author proved the following generalization which is an extension of [9].

Theorem 2 Let, and be finite, non-negative measurable functions on, and

with such that. Then, the following inequality holds:




[10] also proved the following integral inequality of Hardy-type mainly by Jensen’s Inequality:

Theorem 3 Let be continuous and nondecreasing on with for Let and be nonnegative and LebesgueStieltjes integrable with respect to on

Suppose is a real number such that then



Other recent developments of the Hardy-type inequalities can be seen in the papers [11-16]. In this article, we point out some other Hardy-type inequalities which will complement the above results (2) and (3).

2. Main Results

The following lemma is of particular interest (see also [8]).

Lemma. Let, , , and let

be a non-negative measurable function such that

. Then the following inequality holds:





by Holder’s inequality, we have,

We need to show that there exists such that for any, equality in (4) does not hold. If otherwise, there exist a decreasing sequence in, such that for the inequality (4), written, becomes an equality. Then, to every there correspond real constants and

not both zero, such that almost everywhere in.

There exists positive integer N such that for almost everywhere in (x,b). Hence, and for, and also

This contradicts the facts that. The lemma is proved.

Theorem 4 Let, be finite non-negative measurable functions on,

and with

such that, then the following inequality holds:





where C is as stated in the statement of the theorem and this proves the theorem.

The next results are on convex functions as it applies to Hardy-type inequalities.

Lemma. local minimum of a function f is a global minimum if and only if f is strictly convex.


The necessary part follows from the fact that if a point is a local optimum of a convex function. Then for any in some neighborhood of. For any, belongs to and sufficiently close to implies that is a global optimum. For the sufficient part, we let be a strictly convex function with convex domain. Suppose has a local minimum at and such that and assuming. By strict convexity and for any, we have,

Since any neighborhood of contains points of the form with, thus the neighborhood of contains points for which. Hence, does not have a local minimum at, a contradiction. It must be that, this shows that has at most one local minimum.

Lemma. Let and. If is a positive convex function on (a,c), then



Hence the proof.

Lemma. Let be non-negative for, non decreasing and. then



Let be continuous and convex, If has a continuous inverse which is neccessarily concave, then by Jensen’s inequality we have

Taking, , we obtain

for, we have

which we write as

This complete the proof.

Theorem 5 If and, let f, g be defined on (0,b) such that, then



Since is a convex function, applying Jensen’s inequality to the above gives

The result follows.

Theorem 6 Let g be a continuous and nondecreasing on, , with for and. Let and be nonnegative and Lebesgue-Stieltjes integrable with respect to on. Suppose r is a real number such that then,




In the inequality (2.5), we let


Then, the left hand side of (2.5) becomes

and the right hand side reduces to

Hence, inequality (2.5) becomes

for, we have

Integrating both sides with respect to and then raising both sides to power yields

Applying Minkowski integral inequality to the right hand side implies


Hence, we have

Which complete the proof of the Theorem.

3. Conclusion

This work obtained considerable improvement on AdeagboSheikh and Imoru results and applications for measurable and convex functions are also given.


  1. G. H. Hardy, “Notes on a Theorem of HILBERT,” Mathematische Zeltschrift, Vol. 6, 1920, pp. 314-317.
  2. R. A. Adams, “Sobolev Spaces,” Academic Press, New York-London, 1975.
  3. G. H. Hardy, J. E. Littlewood and G. Polya, “Inequalities,” Cambridge University Press, Cambridge, 1952, MR0046395(13:727e), Reprinted 1991.
  4. A. Kufner and L.-E. Persson, “Weighted Inequalities of Hardy Type,” The American Mathematical Monthly, World Scientific, New Jersey, London, Singapore, Hong Kong, 2003.
  5. A. Kufner, L. Maligranda and L.-E. Persson, “The Hardy Inequality—About Its History and Some Related Results,” Vydavatelsky Servis Publishing House, Pilsen, 2007.
  6. C. P. Niculescu and L.-E. Persson, “Convex Functions and Their Applications. A Contemporary Approach,” Springer, Berlin, Heidelberg, New York, Hong Kong, London, Milan, Paris, Tokyo, 2005.
  7. B. Opic and A. Kufner, “Hardy Type Inequalities,” Longman, Harlow, 1990.
  8. K. Rauf, J. O. Omolehin and J. A. Gbadeyan, “On Some Refinement of Results on Hardy’s Integral Inequality,” International Journal of Scientific Computing, Vol. 1, No. 1, 2007, pp. 15-20.
  9. Y. Bicheng, Z. Zhuohua and L. Debnath, “Note on New Generalizations of Hardy’s Integral Inequality,” Journal of Mathematical Analysis and Applications, Vol. 217, No. 1, 1998, pp. 321-327.
  10. A. G. Adeagbo-Sheikh and C. O. Imoru, “An Integral Inequality of the Hardy’s Type,” Kragujevac Journal of Mathematics, Vol. 29, 2006, pp. 57-61.
  11. S. S. Dragomir and N. M. Ionescu, “Some Converse of Jensen’s Inequality and Applications,” Revue d'Analyse Numérique et de Théorie de l’Approximation, Vol. 23, No. 1, 1994, pp. 71-78.
  12. C. O. Imoru and A. G. Adeagbo-Sheikh, “On Some Weighted Mixed Norm Hardy-Type Integral Inequalities,” Journal of Inequalities in Pure and Applied Mathamatics, Vol. 8, No. 4, 2007, pp. 1-12.
  13. S. Kaijser, L. Nikolova, L.-E. Persson and A. Wedestig, “Hardy-Type Inequalities via Convexity,” Mathematical Inequalities & Applications, Vol. 8, No. 3, 2005, pp. 403- 417.
  14. K. Rauf and J. O. Omolehin, “Some Notes on an Integral Inequality Related to G.H. Hardy’s Integral Inequality,” Punjab University Journal of Mathematics, Vol. 38, 2006, pp. 9-13.
  15. M. Z. Sarkaya and H. Yildirim, “Some Hardy Type Integral Inequalities,” Journal of Inequalities in Pure and Applied Mathematics, Vol. 7, No. 5, 2006, pp. 1-5.
  16. L. Zhongxue, G. Mingzhe and L. Debnath, “On New Generalizations of the Hilbert Integral Inequality,” Journal of Mathematical Analysis and Applications, Vol. 326, No. 2, 2007, pp. 1452-1457.